MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43782
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #: p050017 s002 and s003.
 
Event or Problem Description
As initially reported to customer relations via phone conversation: a patient of undisclosed gender and age underwent a standard angio procedure in which the zilver 518 vascular self-expanding stent, g43782, was used.The flexor part disattached from the handle therefore the stent was not deployed.As the other g43782 the customer had was the same lot number and it was not trusted by the customer they used a different size of a zilver 518 to complete the procedure with no further complications.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt and evaluation of the complaint device.Device evaluated on (b)(6) 2021: "separation of outer sheath from handle.".
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Device evaluation: the ziv5-18-125-8-60 device of lot number c1787927 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 28th july 2021.On evaluation of the device, separation of the outer sheath from the handle was observed at the distal end of handle, just below the white cap.The device could not be flushed.A 0.018 inch wire guide could not pass through the device.Blood was observed on distal end of inner catheter.Document review: prior to distribution ziv5-18-125-8-60 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv5-18-125-8-60 of lot number c1787927 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1787927.It should be noted that the instructions for use (ifu0043-9) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of off- label use was identified from the available information.The user used this device for the treatment of a lesion on the sfa.This is considered off label use.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12065400
Report Number3001845648-2021-00521
Device Sequence Number4111282
Product Code NIO
UDI-Device Identifier10827002437828
UDI-Public(01)10827002437828(17)240105(10)C1787927
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2024
Device Model NumberG43782
Device Catalogue NumberZIV5-18-125-8-60
Device Lot NumberC1787927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/28/2021
Event Location Hospital
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer05/28/2021
05/28/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/25/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1